L1-Based Approach to Existence Theory for Stochastic Porous Media Equations

  • Viorel Barbu
  • Giuseppe Da Prato
  • Michael Röckner
Part of the Lecture Notes in Mathematics book series (LNM, volume 2163)


The existence theory developed in the previous chapter was based on energy estimates in the space H−1 obtained via Itô’s formula in approximating equations. This energetic approach leads to sharp existence results, but requires polynomial growth assumptions or strong coercivity for the nonlinear function β. The case of general maximal monotone functions β of arbitrary growth and in particular with exponential growth was beyond the limit of the previous theory. Here we develop a different approach based on sharp L1-estimates for the corresponding approximating equations which allows to treat these general situations.


Stochastic Porous Media Equations Sharp Existence Results Strong Coercivity Arbitrary Growth Maximal Monotone 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. [6]
    V. Barbu, Nonlinear Differential Equations of Monotone Type in Banach Spaces (Springer, New York, 2010)CrossRefzbMATHGoogle Scholar
  2. [13]
    V. Barbu, C. Marinelli, Strong solutions for stochastic porous media equations with jumps. Infinite Anal. Quantum Probab. Relat. Fields 12, 413–426 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [22]
    V. Barbu, G. Da Prato, M. Röckner, Existence of strong solutions for stochastic porous media equation under general monotonicity conditions. Ann. Probab. 37 (2), 428–452 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  4. [35]
    H. Brezis, Operatéurs Maximaux Monotones (North-Holland, Amsterdam, 1973)zbMATHGoogle Scholar
  5. [74]
    J.L. Lions, Quelques Méthodes de Solutions de Problèmes Non Linéaires (Dunod/Gauthier-Villars, Paris, 1969)zbMATHGoogle Scholar
  6. [79]
    G. Marinoschi, Functional Approach to Nonlinear Models of Water Flows in Soils (Springer, Dordrecht, 2006)zbMATHGoogle Scholar
  7. [84]
    J. Ren, M. Röckner, F.Y. Wang, Stochastic generalized porous media and fast diffusion equations. J. Differ. Equ. 238 (1), 118–152 (2007)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  • Viorel Barbu
    • 1
  • Giuseppe Da Prato
    • 2
  • Michael Röckner
    • 3
  1. 1.Department of MathematicsAl. I. Cuza University & Octav Mayer Institute of Mathematics of the Romanian AcademyIasiRomania
  2. 2.Classe di ScienzeScuola Normale Superiore di PisaPisaItaly
  3. 3.Department of MathematicsUniversity of BielefeldBielefeldGermany

Personalised recommendations